Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 346, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2001, 10:35 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 10:35 PM CDT (03:35 UTC)
- Expired
- May 27, 2001, 11:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bolivar County, MS, Sunflower County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:45 PM CDT | Thunderstorm Wind | Countywide, MS | Trees were blown down in various portions of the county. Several signs were damaged at businesses in Cleveland. The roof air conditioner on the Emergency Operations Center building was blown over by the wind. |
| May 27, 10:50 PM CDT | Hail 0.88 | Drew, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 280336 SVRJAN MSC011-133-280415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1035 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 1115 PM CDT * AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BOYLE...OR ABOUT 4 MILES SOUTHEAST OF CLEVELAND...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR RULEVILLE AND DREW AT 1055 PM CDT WINDS UP TO 60 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH LARGE HAIL TO THE SIZE OF DIMES. LAT...LON 3394 9081 3356 9082 3358 9046 3379 9047
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:05 PM CDT, 30 minutes earlier.
Area forecast discussion, May 27, 10:05 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 1005 PM CDT SUN MAY 27 2001 ON SATELLITE VAPOR IMAGERY UPPER LOW WAS OVER GREAT LAKES...WITH A SERIES OF SHORT WAVES ROTATING AROUND THE BROAD UPPER TROUGH. ANOTHER SHORT WAVE WAS APPROACHING FROM THE SOUTHERN PLAINS ALONG AN MCS. ON THE SURFACE A WARM FRONT WAS NOTED NORTH OF THE FORECAST AREA ACROSS NORTH MISSISSIPPI...AS WELL AS SCATTERED CONVECTION. SPC HAS A SLIGHT RISK FOR THE REGION TONIGHT. SO WILL LEAVE A FEW SEVERE NORTH...ISOLATED SEVERE CENTRAL FOR ANY REDEVELOPMENT IN THE CENTRAL AND NORTH...BETWEEN THIS EVENING AND DAWN. .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Special weather statement, May 27, 8:20 PM CDT, 2 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK...UDPATED NATIONAL WEATHER SERVICE JACKSON MS 820 PM CDT SUN MAY 27 2001 ...THUNDERSTORMS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES IN NORTH AND NORTHWEST MISSISSIPPI BOLIVAR, SUNFLOWER, LEFLORE, CARROLL, GRENADA, MONTGOMERY, WEBSTER AND CHOCTAW. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE BEST COVERAGE OF SEVERE THUNDERSTORMS WILL OCCUR IN AND NEAR THE WATCH AREA WHERE LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS THE REST OF THIS EVENING. ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY THROUGH TONIGHT...ESPECIALLY ALONG THE HIGHWAY 82 CORRIDOR FROMNEAR CLEVELAND...TO GREENWOOD...TO EUPORA AND ACKERMAN THIS EVENING. THE AIRMASS OVER THE LOWER MISSISSIPPI VALLEY REGION WILL REMAIN MOIST AND UNSTABLE OVERNIGHT. A FAVORABLE UPPER LEVEL ENVIRONMENT WILL HELP INITIATE THUNDERSTORM COMPLEXES THAT WILL MOVE EAST ACROSS THE REGION THROUGH TONIGHT. THE DEGREE OF INSTABILITY COMBINED WITH A FAVORABLE UPPER LEVEL WIND PROFILE AND WARM FRONT DRAPED ACROSS NORTHERN MISSISSIPPI WILL ALLOW SOME OF THE THUNDERSTORMS TO BECOME SEVERE OVERNIGHT.
Local storm report, May 27, 8:24 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT SUN MAY 27 2001...CORR...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0411 PM TUSCOLA MS WIND DAMAGE
05/27/01 LEAKE TREES DOWN NEAR HWY. 500
REPORTED BY LEAKE
COUNTY S.O.Local storm report, May 27, 8:47 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
847 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0331 PM 9 NW KOSCIUSKO MS WIND DAMAGE
05/27/01 ATTALA POWER LINES DOWN ON HWY
19 REPORTED BY EMA.Local storm report, May 27, 8:51 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0314 PM KOSCIUSKO MS FUNNEL CLOUD SOUTH OF
05/27/01 ATTALA KOSCIUSKO CITY LIMITS
REPORTED BY AMATEUR
RADIO OPERATOR.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 28 min |
| May 28, 1:18 AM CDT | Flash Flood Warning | JAN | Leflore | 117 min |
| May 28, 1:52 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 23 min |
| May 28, 2:50 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 40 min |
| May 28, 11:08 AM CDT | Tornado Warning | JAN | Bolivar | 37 min |
| May 28, 11:43 AM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 57 min |
| May 28, 3:02 PM CDT | Tornado Warning | JAN | Rankin | 28 min |
| May 28, 4:18 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 27 min |
| May 28, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 17 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.